Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 13, 2021Stone County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 13, 2021, 5:37 PM CDT for Stone County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 5:37 PM CDT (22:37 UTC)
Expired
Jun 13, 2021, 6:15 PM CDT
In force
38 min
Issued by
NWS Mobile, AL

County Stone County, MS

The radar

The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2482 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2482 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

735 
WWUS84 KMOB 132237
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
537 PM CDT Sun Jun 13 2021
 
MSZ075-078-079-132315-
Stone MS-Perry MS-George MS-
537 PM CDT Sun Jun 13 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN 
GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 615 PM CDT...

At 536 PM CDT, a cluster of strong thunderstorms was located 10 
miles east of Maxie, or 12 miles northeast of Wiggins, moving 
southwest at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.

LAT...LON 3091 8934 3091 8914 3117 8914 3101 8884
      3100 8884 3099 8880 3073 8878 3074 8888
      3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 2236Z 026DEG 21KT 3100 8902 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:52 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 13, 3:52 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
352 PM CDT Sun Jun 13 2021

.NEAR TERM UPDATE /Now Through Monday/...Northwest to northerly flow
aloft resides over the area with an upper level trough to our east
and upper level ridge to the west. At the surface, a weak
trough/low resides off the coast of GA/SC, with a trough
reflection southwest through the FL panhandle and northeastern
GOM. This will remain the case through Monday as a broader trough
digs south over the Great Lakes region.

A complex weather scenario is unfolding this afternoon and evening.
A severe thunderstorm watch remains in effect for southwestern AL
and southeastern MS until 7PM CDT. Robust surface heating
resulting in temperatures in the lower to middle 90's for many
locations coupled with middle to upper 70's dew points have aided
in development of 4,000 to 5,000j/kg of SBCAPE, with MLCAPE values
exceeding 2,500 to 3,500j/kg. Low level lapse rates have
steepened significantly, reaching 8 to 8.5C/km. Isolated to
scattered thunderstorms, some strong, continue to develop over
southeastern MS and southwestern AL this afternoon. PWAT's remain
high in the 1.7 to 2.0 inch range, and strong precip loading is
expected with thunderstorms. DCAPE values of 1,200 to 1,400j/kg
are in place, and will aid in strong downward momentum with
thunderstorm downdrafts. Shear remains relatively weak, although
around 20 to 25kt of mid to upper level flow should help with
storm organization later today into the evening hours. This may
favor some organization of linear/bowing segments if storm cold
pools manage to congeal, which has been a trend for convection
over east-central MS and west-central AL. With all this said, wet
microbursts appear probable today as convection increases in
coverage and intensity the next few hours, with isolated instances
of hail to quarter size in the strongest updrafts. Additionally,
heavy rainfall and frequent lightning can be expected with any
thunderstorms. Primary timeframe for strongest convection appears
to be during the late afternoon into evening hours, between now and
10PM CDT. The threat may linger longer through 12AM CDT along the
immediate coast. It's important to not solely focus on the watch
area, as the threat for severe weather exists further to the east
as well with more isolated coverage.

For the rest of tonight into tomorrow, storm coverage decreases
overnight tonight and becomes more focused along the coast for
tomorrow afternoon and evening. Temperatures tonight do not cool
off much, only into the lower to middle 70's for most. Highs
tomorrow will be similar to today, reaching the lower to middle
90's for most locations. A threat for wet microbursts is once
again possible tomorrow, although convective coverage and
intensity is currently expected to be less than what occurs today. A
MODERATE risk of rip currents continues through tonight, becoming
a LOW risk for Monday. MM/25

&&

.SHORT TERM /Monday night Through Wednesday night/...Northerly flow
aloft persists through early this week as the local area remains on
the eastern periphery of a large upper level ridge centered over the
Four Corners region. Meanwhile, a weak shortwave trough to our south
and east continues to lift northeast into the western Atlantic. A
deeper mid and upper level trough continues to swing down the
eastern side of the ridge and digs across the East Coast through
Tuesday night. Down at the surface, the area remains on the western
periphery of a weak surface trough draped down the Eastern Seaboard.
A surface ridge parked over parts of the western Atlantic continues
to build west into much of the Gulf early in the work week. A weak
boundary pushes into the area from the north through the day on
Tuesday. This boundary will usher in somewhat drier air for the
northern parts of the CWA, but will do little more than that.

Showers and storms will linger into the evening hours on Monday,
especially across the southern half of the area where PWATs remain
around 1.5-1.8 inches. Convection will transition to the Gulf
through the overnight hours. Coverage will be focused across the
southern half of the area on Tuesday and a few strong storms are
possible right along the coast as MLCAPE increases to around 2000
J/kg by late afternoon. Showers and storms should not linger nearly
as long into the evening hours on Tuesday night as drier air slowly
creeps into the area.

Temperatures on Tuesday will soar into the mid to upper 90s across
inland communities with upper 80s to low 90s at the beaches. Heat
indices still creep into the 100-106° range on Tuesday. Inland
communities will finally get a break from the heat by Tuesday night
with lows falling into the upper 60s (a few communities might even
fall into the mid 60s). Unfortunately, the coastal counties will not
feel the drier air quite as much on Tuesday night as lows still fall
into the mid to low 70s. 07/mb

&&

.EXTENDED TERM /Thursday Through Sunday/...From Wednesday through
late week, the region will continue to be sandwiched between an
upper level ridge over the western CONUS and an upper trough over
the east coast. This pattern will then begin to break down from late
week into the weekend. In terms of sensible weather, models show
much dryer air, compared with what we've seen recently, being
filtered in from the northwest for the first part of the extended
term. PWAT values between 0.8-1.3 are anticipated Wednesday
afternoon, with around 1 inch or less area-wide by Thursday
afternoon. Thus, stuck close to the Blended guidance which suggests
merely slight to chance PoPs Wednesday, which look to be
concentrated mainly near the coast during the day (convection along
the sea breeze). Then, a drier day, with little to no rain chances
is on tap for Thursday.

By late week, moisture will increase over the region once again as a
more southerly flow takes hold, along with the approach of a
potential Gulf disturbance. Current model guidance is in fair
agreement, indicating this disturbance will move northward over the
west-central Gulf towards Louisiana during the weekend. This will
bring ample moisture to the northern Gulf coast, with model PWATs
increasing from 1.0-1.5 inches Friday afternoon to around 2.0 inches
Saturday afternoon. PWATs up to 2.5 inches are then possible later
in the weekend. Thus, an increase in shower and storm chances (and
possibly an associated heavy rain threat) are becoming increasingly
likely for the local area beginning late in the week and continuing
through the weekend. However, we will continue to monitor, as it is
still too early to know exactly when and where this will occur.

Temperatures will start out warm, then decrease by the weekend.
Highs on Wednesday and Thursday are slated to be in the upper 80s to
lower 90s. By Saturday, highs are likely to only top out in the mid
to upper 80s inland and in the lower to mid 80s at the immediate
coast. Inversely, low temperatures will begin cooler then gradually
increase. This is due to drier air being present for midweek, then
an increase in moisture from late week into the weekend. Lows
Wednesday night will therefore be in the mid to upper 60s north of I-
10 and in the upper 60s to lower 70s south. By Friday night, lows
will mainly be in the lower 70s north of I-10 and in the lower to
mid 70s south. /26

&&

.MARINE...A light to moderate westerly flow remains across the
marine zones through early parts of the week as a very weak
surface front remains oriented along the coast. Isolated to scattered
showers and thunderstorms will develop each day through the
middle of the week with the best coverage over the nearshore
waters, bays, and sounds. A few storms could produce locally
strong wind gusts, higher seas, frequent lighting, and locally
heavy rain. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 13, 3:18 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
318 PM CDT Sun Jun 13 2021

ALZ263-265-132100-
Mobile Coastal AL-Mobile Central AL-
318 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 400 PM CDT...

At 317 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 4 miles west of Midtown Mobile, moving southwest
at 15 mph.

Half inch hail and wind gusts of 45 to 55 mph will be possible with
this storm.

Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Semmes and Mobile Regional
Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama.

LAT...LON 3053 8840 3063 8841 3080 8826 3080 8822
      3072 8809 3042 8820
TIME...MOT...LOC 2017Z 029DEG 12KT 3071 8820
Special weather statement, Jun 13, 4:37 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Mobile AL
437 PM CDT Sun Jun 13 2021

MSZ075-076-078-079-132215-
Stone MS-Perry MS-Greene MS-George MS-
437 PM CDT Sun Jun 13 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTHEASTERN PERRY...SOUTHERN GREENE AND NORTHEASTERN STONE
COUNTIES UNTIL 515 PM CDT...

At 436 PM CDT, a cluster of strong thunderstorms was located 5 miles
northwest of Lucedale, moving southwest at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Lucedale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.

LAT...LON 3114 8880 3102 8843 3074 8842 3073 8877
      3074 8898
TIME...MOT...LOC 2136Z 034DEG 13KT 3098 8865
Special weather statement, Jun 13, 4:46 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
446 PM CDT Sun Jun 13 2021

MSZ067-132230-
Wayne MS-
446 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
WAYNE COUNTY UNTIL 530 PM CDT...

At 446 PM CDT, the strong thunderstorm was located 4 miles north of
Waynesboro, moving south at 35 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Waynesboro and Buckatunna.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama...and southeastern Mississippi.

LAT...LON 3144 8845 3144 8869 3185 8867 3189 8848
TIME...MOT...LOC 2146Z 359DEG 30KT 3175 8866
Special weather statement, Jun 13, 5:16 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
516 PM CDT Sun Jun 13 2021

ALZ052-132300-
Washington AL-
516 PM CDT Sun Jun 13 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WASHINGTON COUNTY UNTIL 600 PM CDT...

At 515 PM CDT, the strong thunderstorm was located over Wagarville,
or 7 miles southwest of Jackson, moving southwest at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wagarville, Leroy, Tibbie and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama.

LAT...LON 3147 8792 3145 8791 3144 8793 3142 8791
      3141 8793 3141 8791 3138 8789 3138 8790
      3131 8795 3131 8796 3130 8796 3115 8808
      3140 8833 3155 8800
TIME...MOT...LOC 2215Z 050DEG 10KT 3144 8800
Special weather statement, Jun 13, 5:25 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
525 PM CDT Sun Jun 13 2021

ALZ052-261-132315-
Washington AL-Mobile Inland AL-
525 PM CDT Sun Jun 13 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN MOBILE AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 615
PM CDT...

At 524 PM CDT, strong thunderstorms were located 4 miles southwest
of Tibbie, or 9 miles south of Chatom, moving southwest at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle, Deer Park and Fruitdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southwestern Alabama...and southeastern Mississippi.

LAT...LON 3141 8833 3115 8807 3100 8842 3121 8844
      3144 8845
TIME...MOT...LOC 2224Z 035DEG 7KT 3133 8831
Special weather statement, Jun 13, 5:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 PM CDT Sun Jun 13 2021

MSZ075-078-079-132315-
Stone MS-Perry MS-George MS-
537 PM CDT Sun Jun 13 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 615 PM CDT...

At 536 PM CDT, a cluster of strong thunderstorms was located 10
miles east of Maxie, or 12 miles northeast of Wiggins, moving
southwest at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Mississippi.

LAT...LON 3091 8934 3091 8914 3117 8914 3101 8884
      3100 8884 3099 8880 3073 8878 3074 8888
      3068 8889 3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 2236Z 026DEG 21KT 3100 8902

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:03 PM CDTSpecial Weather StatementMOBChoctaw, Clarke57 min
Jun 12, 7:08 PM CDTSpecial Marine WarningMOB97 min
Jun 12, 7:54 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Monroe, Washington51 min
Jun 12, 8:38 PM CDTSpecial Weather StatementMOBChoctaw, Clarke, Conecuh, Monroe, Washington52 min
Jun 12, 8:56 PM CDTSpecial Marine WarningMOB94 min
Jun 12, 9:22 PM CDTSpecial Weather StatementMOBBaldwin, Conecuh, Escambia, Mobile, Monroe, Washington68 min
Jun 12, 9:49 PM CDTSpecial Marine WarningMOB116 min
Jun 12, 10:20 PM CDTSpecial Weather StatementMOBBaldwin, Mobile55 min
Jun 12, 10:27 PM CDTSpecial Marine WarningMOB93 min
Jun 12, 11:36 PM CDTSpecial Marine WarningMOB84 min
Jun 13, 1:00 AM CDTSpecial Marine WarningMOB90 min
Jun 13, 1:19 PM CDTSpecial Weather StatementMOBMobile41 min
Jun 13, 1:24 PM CDTSpecial Marine WarningMOB51 min
Jun 13, 2:02 PM CDTSpecial Marine WarningMOB58 min
Jun 13, 3:18 PM CDTSpecial Weather StatementMOBMobile42 min
Jun 13, 5:16 PM CDTSpecial Weather StatementMOBWashington44 min
Jun 13, 5:25 PM CDTSpecial Weather StatementMOBWashington50 min
Jun 13, 5:48 PM CDTSevere Thunderstorm WarningMOBMobile, Washington45 min
Jun 13, 6:09 PM CDTAreal Flood AdvisoryMOBMobile, Washington2 hr
Jun 12, 7:18 PM CDTSpecial Weather StatementMOBOkaloosa42 min
Jun 12, 11:08 PM CDTSpecial Weather StatementMOBSanta Rosa52 min
Jun 13, 4:14 PM CDTSevere Thunderstorm WarningMOBWayne61 min
Jun 13, 4:37 PM CDTSpecial Weather StatementMOBGeorge38 min
Jun 13, 4:46 PM CDTSpecial Weather StatementMOBWayne44 min
Jun 13, 5:00 PM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone45 min
Jun 13, 5:09 PM CDTAreal Flood AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne3 hr
Jun 13, 5:11 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne64 min
Jun 13, 6:19 PM CDTSpecial Weather StatementMOBStone41 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.